Subscribe

Paracetamol- use it wisely and never exceed the dosage

2016-11-17 09:23:14
0
4144

Paracetamol (Acetaminophen) is a pain reliever and is used to treat conditions such as headaches, muscle aches, arthritis, backaches, toothaches, colds and fevers. It relives pain in mild arthritis but has no effect on the underlying inflammation and swelling of the joints.   


However, using the medication more often than recommended may be detrimental to health. An overdose of paracetamol can cause serious harm. The maximum amount of paracetamol for adults is 1g (1000 mg) per dose and 4g (4000 mg) per day. Consuming paracetamol over the advised amount could cause damage to the liver. For those who drink more than three alcoholic beverages a day, a doctor should be consulted before taking paracetamol and should never be used over 2g (2000 mg) per day.   


Paracetamol should be taken only if fever or body pains persist, as mentioned above. Once the fever has left and the pain has subsided, one should stop taking it. This is not to be treated as an antibiotic and taken as a course. Do not use any other over-the-counter cough, cold, allergy, or pain medication without first consulting your doctor or pharmacist. Paracetamol is present in many combination medicines. If you use certain products together you may accidentally consume too much paracetamol. Read the label of any other medicine you are using to see if it contains Paracetamol, Acetaminophen or APAP. Avoid drinking alcohol while taking this medication. Alcohol may increase your risk of liver damage while taking paracetamol.   

 


  Comments - 0

Add comment

Comments will be edited (grammar, spelling and slang) and authorized at the discretion of Daily Mirror online. The website also has the right not to publish selected comments.
Name is required

Email is required
Comment cannot be empty